Florida, 2010Funnel Cloud in Florida, September 7, 2010
September 7, 2010 · NWS TBW · 1 event in 1 county or zone
A moderate east flow kept the seabreeze pinned along the coast, with thunderstorms developing along the boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moderate east flow kept the seabreeze pinned along the coast, with thunderstorms developing along the boundary.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Sep 7, 1:15 PM EST, 4 hours 38 minutes earlier.
Area forecast discussion, Sep 7, 1:15 PM EST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
215 PM EDT TUE SEP 7 2010
.SYNOPSIS...
A SPRAWLING UPPER LOW OVER BRITISH COLUMBIA AND WA TROUGHS TO NEAR
BAJA CALIFORNIA - A LOW IS OVER THE UPPER GREAT LAKES - AND A RIDGE
COVERS MOST OF THE SE U.S. AND THE GULF. AT THE SURFACE...HIGH
PRESSURE IS OVER THE CENTRAL ROCKIES/PLAINS - A FRONTAL BOUNDARY
ARCS FROM THE SOUTHWEST DESERTS TO THE GREAT LAKES - AND HIGH
PRESSURE DOMINATES MUCH OF THE EASTERN SEABOARD INCLUDING FL.
&&
.SHORT TERM (TONIGHT - THURSDAY)...
THE RIDGING ALOFT THE REGION WILL HANG IN PLACE. MEANWHILE THE HIGH
PRESSURE ALONG THE EASTERN SEABOARD DROPS TO LATITUDE 30 NORTH WED
AND THEN BETWEEN LATITUDE 30 AND 25 BY THU...RIDGING ACROSS FL TO
THE EASTERN GULF THROUGH THE PERIOD.
WHILE THE UPPER RIDGE WILL HELP KEEP TEMPERATURES RUNNING ABOVE
NORMAL BY A DEGREE OR TWO THE DOMINATE FACTOR WILL BE THE SURFACE
RIDGE MAINTAINING A MOIST...WITH PWAT VALUES IN THE 1.8 TO OVER 2
INCH RANGE...EASTERLY FLOW ACROSS THE STATE. THE GRADIENT DOES RELAX
AS THE AXIS OF THE RIDGE SHIFTS SOUTH AND ALLOWS AN AFTERNOON SEA
BREEZE TO FORM BOTH WED AND THU. AFTERNOON POPS WILL STAY IN THE
SCATTERED RANGE...WITH THE BEST ODDS IN THE CENTRAL AND SOUTH WED
AND THEN THE INTERIOR THU WHEN THE SEA BREEZE MAKES MORE PROGRESS
INLAND.
.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...IN THE MID LEVELS WEAK
HIGH PRESSURE WILL MIGRATE FROM FLORIDA TO THE WEST AND ON THE
SURFACE THE WEAK RIDGE WILL REMAIN WITH A WEAK WIND PATTERN FRIDAY.
SEA BREEZES WILL DRIVE AFTERNOON THUNDERSTORM ACTIVITY. BY MONDAY A
COLD FRONT PUSHES INTO NORTH FLORIDA WITH MORE CONSOLIDATED AREAS OF
RAINFALL NORTH BUT SCATTERED OVER THE REST OF THE AREA INTO TUESDAY.
&&
.AVIATION...
AS THE EAST COAST SEA BREEZE MERGES WITH THE WEST COAST SEA BREEZE
NEAR THE WEST COAST LATER THIS AFTERNOON RAIN AND THUNDERSTORMS WILL
PRODUCE SOME AREAS OF MVFR/LOCAL IFR CONDITIONS..
&&
.MARINE...
A SURFACE RIDGE AXIS WILL DOMINATE THE WATERS AS ITS CENTER
RELOCATES FROM THE MID-ATLANTIC REGION TO EAST OF FL. WINDS REMAIN
EASTERLY THROUGH MOST OF THE WEEKEND...EXCEPT SHIFTING ONSHORE IN
THE AFTERNOONS...AROUND 5KT TO AROUND 10KT WITH SEAS NO MORE THAN 3
FT. MAIN CONCERN WILL BE ISOLATED TO SCATTERED THUNDERSTORMS.
&&
.FIRE WEATHER...
AMPLE LOW LEVEL MOISTURE OVER THE STATE WILL PRECLUDE ANY RH
CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 76 91 77 91 / 20 40 20 40
FMY 75 92 75 91 / 30 40 20 50
GIF 74 92 75 93 / 20 40 20 50
SRQ 75 92 75 91 / 30 40 20 40
BKV 71 92 72 92 / 20 40 20 50
SPG 77 90 78 91 / 20 40 20 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...03/PAXTON
Hazardous weather outlook, Sep 7, 4:27 AM EST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
527 AM EDT TUE SEP 7 2010
FLZ039-042-043-048>052-055>057-060>062-065-072130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
527 AM EDT TUE SEP 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON ALONG THE SEA BREEZE. BECAUSE OF A STRONGER EASTERLY
FLOW TODAY...EXPECT BETTER STORM COVERAGE ALONG THE COAST. MAIN
THREAT WITH AFTERNOON STORMS INCLUDE DEADLY CLOUD TO GROUND
LIGHTNING...HEAVY RAINFALL CAUSING BRIEF LOCALIZED FLOODING AND
GUSTY WINDS.
...THUNDERSTORM IMPACT...
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP EACH AFTERNOON
ALONG THE AFTERNOON SEA BREEZES. WITH EASTERLY FLOW GRADUALLY
WEAKENING BY WEDNESDAY...THE SEA BREEZE WILL PUSH FURTHER INLAND
PRODUCING BETTER STORM COVERAGE EAST OF I 75. MAIN THREAT WITH
THESE STORMS INCLUDE DEADLY CLOUD TO GROUND LIGHTNING...HEAVY
RAINFALL CAUSING BRIEF LOCALIZED FLOODING AND GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
BARRON
Funnel Cloud, Pinellas
- When
- September 7, 5:53 PM EST to 6:07 PM EST
- Where
- Pinellas County, 3.78 mi S of Safety Harbor
- Reported by
- Official NWS Observations
- Coordinates
- 27.965, -82.657
A funnel cloud was reported in the KTPA and KPIE observations, as well as by numerous Skywarn Spotters and the public between 653 PM and 707 PM EDT.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, September 7 to 8, 20102 deaths · 1 injured · $29 million · EF2 · 31 events
- Tornado and Flash Flooding in Texas, September 7 to 8, 20103 deaths · EF0 · 44 events
- Strong Wind in Wisconsin, September 7, 20101 death · $80,000 · 14 events
- Strong Wind in Michigan, September 7, 2010$3.1 million · 17 events
- Hail and Damaging Winds in Ohio, September 7, 2010$189,000 · 1.5 in hail · 38 events
- Hail and Damaging Winds in Ohio, September 7, 2010$161,000 · 1 in hail · 17 events
- Flash Flooding and Damaging Wind in Arkansas, September 7 to 11, 2010$146,000 · 52 kt wind · 11 events
- Damaging Winds in New York, September 7, 2010$36,000 · 51 kt wind · 4 events
- Damaging Winds in Pennsylvania, September 7, 2010$31,000 · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in Kentucky, September 7, 2010$10,000 · 61 kt wind · 5 events
- Drought in Tennessee, September 7 to 30, 20103 events
- Drought in Missouri, September 7 to 30, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260166.